Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Jan R. Strooker
Title: Homological Questions in Local Algebra
Additional book information: Cambridge University Press, Cambridge 1990, 307 pp., US$34.50. ISBN 0-521-31526-3.

References [Enhancements On Off] (What's this?)

  • [Au] M. Auslander, Modules over unramified regular local rings, Illinois J. Math. 5 (1961), 631-647. MR 0179211 (31:3460)
  • [AB] M. Auslander and D. Buchsbaum, Unique factorization in regular local rings, Proc. Nat. Acad. Sci. U.S.A. 45 (1959), 733-734. MR 0103906 (21:2669)
  • [Ar] M. Artin, Algebraic approximation of structures over complete local rings, Inst. Hautes Études Sci. Publ. Math. 36 (1969), 23-56. MR 0268188 (42:3087)
  • [BE] D. Buchsbaum and D. Eisenbud, Algebra structures for finite free resolutions, and some structure theorems for ideals of codimension 3, Amer. J. Math. 99 (1977), 447-485. MR 0453723 (56:11983)
  • [EG] G. Evans and P. Griffith, The syzygy problem, Ann. of Math. (2) 114 (1981), 323-333. MR 632842 (83i:13006)
  • [Ho1] M. Hochster, Topics in the homological theory of modules over commutative rings, C.B.M.S. Regional Conf. Ser. in Math., vol. 24, Amer. Math. Soc., Providence, RI, 1975. MR 0371879 (51:8096)
  • [Ho2] -, Canonical elements in local cohomology modules and the direct summand conjecture, J. Algebra 84 (1983), 503-553. MR 723406 (85j:13021)
  • [HH1] M. Hochster and C. Huneke, Tight closure, invariant theory and the Briancon-Skoda theorem, J. Amer. Math. Soc. 3 (1990), 31-116. MR 1017784 (91g:13010)
  • [HH2] -, Infinite integral extensions and big Cohen-Macaulay algebras, Ann. of Math. (2) (to appear). MR 1147957 (92m:13023)
  • [K] W. Krull, Primidealketten in allgemeinen Ringbereichen, Heidelberger Akad. Wiss. Math.-Natur. K1. 7 (1928), 7.
  • [PS1] C. Peskine, and L. Szpiro, Dimension projective finie et cohomologie locale, Inst. Hautes Études Sci. Publ. Math. 42 (1973), 323-359. MR 0374130 (51:10330)
  • [PS2] -, Syzygies et multiplicité, C. R. Acad. Sci. Paris (A) 278 (1974), 1421-1424. MR 0349659 (50:2152)
  • [Ro1] P. Roberts, Two applications of dualizing complexes over local rings, Ann. Sci. École Norm. Sup. (4) 9 (1976), 103-106. MR 0399075 (53:2926)
  • [Ro2] -, Cohen-Macaulay complexes and an analytic proof of the new intersection conjecture, J. Algebra 66 (1980), 220-225. MR 591254 (82e:14009)
  • [Ro3] -, Le theorme d'intersection, C. R. Acad. Sci. Paris Sér. I Math. 304 (1987), 177-180. MR 880574 (89b:14008)
  • [Se] J.-P. Serre, Algebre locale-multiplicités. Lecture Notes in Math., vol. 11, Springer-Verlag, New York and Berlin, 1965. MR 0201468 (34:1352)

Review Information:

Reviewer: Craig Huneke
Journal: Bull. Amer. Math. Soc. 26 (1992), 361-367
DOI: https://doi.org/10.1090/S0273-0979-1992-00280-X
American Mathematical Society